Texas, 2015Damaging Wind in Texas, July 31, 2015
July 31, 2015 · NWS CRP · 1 event in 1 county or zone
A thunderstorm downburst caused damage in the central part of Corpus Christi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm downburst caused damage in the central part of Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 2:09 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 31, 2:09 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT FRI JUL 31 2015
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...HAVE FINALLY
DEVELOPED SOME ISOLATED TO SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. HRRR MODEL HANDLING
THIS REASONABLY WELL...ENDS MOST OF THE ACTIVITY BY ABOUT 02Z. HAVE
20 POPS AREA WIDE FOR THE EVENING...WITH 10S AND 20S AFTER
MIDNIGHT. GLOBAL MODELS CONTINUE TO STRUGGLE WITH QPF...GFS
DEFINITELY STILL TOO AGGRESSIVE. SOMETHING OF A MIX BETWEEN NAM
AND ECMWF APPEARS THE BEST. THAT SAID...BOTH OF THOSE MODELS ARE
QUIET ON SATURDAY...EXCEPT IN MARINE AREA. HAVE CUT POPS FOR
INLAND AREAS IN THE MORNING...BUT WILL LEAVE A 20 POP AREA WIDE
FOR THE AFTERNOON AS HIGH MOISTURE AIR WILL STILL BE IN PLACE AND
COULD GET SOME SHOWERS TO POP UP ONCE AGAIN.
WITH NO MAJOR PATTERN CHANCE...EXPECT TEMPERATURES TOMORROW TO
APPROACH THE SAME VALUES WE/RE SEEING TODAY AS WE SHOULD KEEP A
LIGHT AND VARIABLE WIND...NOT THE ONSHORE FLOW WE ARE USED TO THIS
TIME OF YEAR. HAVE HIGHS MAINLY IN THE UPPER 90S TO AROUND 100
ACROSS THE AREA. HEAT INDEX VALUES WILL BE AT LEAST BETWEEN 100
AND 105...BUT COULD BE 105 TO 109 IF WE DON'T MIX OUT THE NEAR
SURFACE MOISTURE.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...EXTENDED FORECAST LOOKS
RELATIVELY STRAIGHTFORWARD WITH UPPER RIDGE AXIS REPOSITIONING
ITSELF OVER THE SOUTHERN PLAINS AND SURFACE LEE DEVELOPMENT
GENERATING TYPICAL ONSHORE FLOW REGIME ACROSS THE COASTAL BEND. ANY
LINGERING PRECIPITATION CHANCES WITH A DECAYING BOUNDARY ON SUNDAY
SHOULD BE CONFINED TO OFFSHORE ZONES...THEN A DRY FORECAST THROUGH
THE WEEK.
TEMPERATURES WILL REMAIN A CATEGORY OR SO ABOVE NORMAL THROUGH THE
PERIOD. HEAT INDEX LEVELS WILL FLIRT WITH SPS CRITERIA ON A DAILY
BASIS...THOUGH ACTUAL ADVISORY CRITERIA HEAT APPEARS UNLIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 98 76 96 77 / 20 20 10 10 10
VICTORIA 74 100 74 98 75 / 20 20 10 10 10
LAREDO 78 103 78 103 78 / 20 20 10 10 0
ALICE 75 100 75 98 75 / 20 20 10 10 10
ROCKPORT 76 95 79 91 80 / 20 20 10 10 10
COTULLA 77 102 75 103 76 / 20 20 10 0 0
KINGSVILLE 75 99 76 98 76 / 20 20 10 10 10
NAVY CORPUS 78 92 79 90 80 / 20 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
PZ/83...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Jul 31, 4:52 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT FRI JUL 31 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT FRI JUL 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. NO SEVERE
THUNDERSTORMS ARE ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED SATURDAY. NO SEVERE
THUNDERSTORMS ARE ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 31, 4:04 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 PM CDT FRI JUL 31 2015
TXZ245-246-312245-
REFUGIO-ARANSAS-
504 PM CDT FRI JUL 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ARANSAS AND EASTERN
REFUGIO COUNTIES...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS NEAR ARANSAS NWR...OR 12
MILES SOUTHWEST OF SEADRIFT...MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKPORT...LAMAR...HOLIDAY BEACH...ARANSAS NWR AND AUSTWELL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2822 9681 2813 9691 2814 9691 2812 9696
2819 9693 2822 9694 2827 9692 2822 9698
2822 9697 2819 9695 2812 9698 2815 9703
2820 9701 2816 9712 2815 9712 2826 9722
2848 9695 2836 9679
TIME...MOT...LOC 2203Z 048DEG 21KT 2831 9689
HARTSpecial weather statement, Jul 31, 4:47 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CDT FRI JUL 31 2015
TXZ245-312330-
ARANSAS-
547 PM CDT FRI JUL 31 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ARANSAS COUNTY...
AT 546 PM CDT...A STRONG THUNDERSTORM WAS OVER COPANO VILLAGE...OR
NEAR ROCKPORT...MOVING SOUTHWEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKPORT...LAMAR...KEY ALLEGRO...PALM HARBOR...COPANO VILLAGE...
HOLIDAY BEACH...AND FULTON.
LAT...LON 2786 9705 2785 9706 2793 9704 2791 9714
2806 9724 2801 9715 2812 9704 2818 9702
2811 9684
TIME...MOT...LOC 2246Z 044DEG 26KT 2807 9708
HARTSpecial weather statement, Jul 31, 4:58 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT FRI JUL 31 2015
TXZ246-312330-
REFUGIO-
558 PM CDT FRI JUL 31 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REFUGIO COUNTY...
AT 558 PM CDT...A STRONG THUNDERSTORM WAS NEAR
REFUGIO AND WOODSBORO...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REFUGIO...WOODSBORO...BAYSIDE AND BONNIE VIEW.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2816 9718 2814 9718 2806 9724 2809 9728
2811 9729 2811 9732 2814 9732 2812 9733
2813 9740 2811 9740 2812 9743 2814 9742
2814 9745 2815 9744 2816 9747 2818 9748
2816 9753 2833 9726 2821 9712
TIME...MOT...LOC 2258Z 044DEG 18KT 2822 9725
HARTSpecial weather statement, Jul 31, 5:17 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT FRI JUL 31 2015
TXZ243>245-312345-
NUECES-SAN PATRICIO-ARANSAS-
617 PM CDT FRI JUL 31 2015
...STRONG WINDS POSSIBLE ACROSS NUECES...EASTERN SAN
PATRICIO AND SOUTHWESTERN ARANSAS COUNTIES...
AT 613 PM CDT...A STRONG THUNDERSTORM WAS OVER NORTHERN SAN PATRICIO
AND ARANSAS COUNTIES...MOVING SOUTHWEST AT 30 MPH. WIND GUSTS TO
AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...AN OUTFLOW
BOUNDARY HAS PUSHED AHEAD OF THE STORM AND MAY CREATE A PERIOD OF
STRONG NORTHERLY WINDS OF AROUND 40 MPH...BEFORE THE THUNDERSTORM
ARRIVES. THE STRONG WINDS MAY PUSH INTO CORPUS CHRISTI WITHIN THE
NEXT 15 TO 30 MINUTES...CREATING WINDY AND COLDER CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...PORT ARANSAS...TAFT...CORPUS CHRISTI
INTERNATIONAL AIRPORT...INGLESIDE...ARANSAS PASS...GREGORY...
INGLESIDE ON THE BAY...FLOUR BLUFF...INGLESIDE--ARANSAS PASS...CORPUS
CHRISTI COUNTRY CLUB...CLARKWOOD...CHRISTUS SPOHN HOSPITAL SOUTH...
MUSTANG ISLAND STATE PARK...DRISCOLL CHILDRENS HOSPITAL...CORPUS
CHRISTI NORTH BEACH...COLE PARK...DOWNTOWN CORPUS CHRISTI AND PADRE
ISLES COUNTRY CLUB.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2769 9726 2760 9729 2763 9735 2771 9727
2788 9725 2788 9726 2784 9736 2764 9735
2775 9763 2814 9738 2791 9705 2794 9711
2791 9706 2790 9714 2789 9713 2788 9702
2787 9710 2783 9705 2757 9723
TIME...MOT...LOC 2313Z 032DEG 27KT 2789 9726
HARTSpecial weather statement, Jul 31, 5:19 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
619 PM CDT FRI JUL 31 2015
TXZ232-233-312345-
GOLIAD-BEE-
619 PM CDT FRI JUL 31 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD AND NORTH
CENTRAL BEE COUNTIES...
AT 619 PM CDT...A STRONG THUNDERSTORM WAS NEAR BERCLAIR...OR 12 MILES
WEST OF GOLIAD...MOVING SOUTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BERCLAIR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2868 9755 2854 9746 2846 9762 2863 9779
TIME...MOT...LOC 2319Z 066DEG 21KT 2860 9759
HART
Special weather statement, Jul 31, 5:41 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT FRI JUL 31 2015
TXZ232-010015-
BEE-
641 PM CDT FRI JUL 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEE COUNTY...
AT 641 PM CDT...A STRONG THUNDERSTORM WAS OVER NORMANNA...OR 10 MILES
NORTHWEST OF BEEVILLE...MOVING SOUTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MINERAL...NORMANNA AND TULETA.
LAT...LON 2864 9785 2852 9770 2838 9780 2852 9798
TIME...MOT...LOC 2341Z 041DEG 23KT 2853 9784
HART
Thunderstorm Wind, Nueces
- When
- July 31, 5:41 PM CST
- Where
- Nueces County, 1.4 mi ESE of Corpus Christi to 1.21 mi SE of Corpus Christi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 27.770, -97.400
A large carport was blown on to power lines. Power poles were blown down near the intersection of Staples and Ayers Streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 31, 2015$800,000 · 1 event
- Damaging Winds in Arizona, July 31, 2015$130,000 · 70 kt wind · 4 events
- Flash Flooding and Heavy Rain in New Mexico, July 31, 2015$80,000 · 3 events
- Hail and Damaging Winds in Nebraska, July 31, 2015$75,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, July 31, 2015$29,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, July 31, 20152 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 31, 20158 events
- Hail and Damaging Winds in Florida, July 31, 2015$2,000 · 52 kt wind · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 31, 20155 events
- Hail and Damaging Winds in Iowa, July 31, 2015$11,000 · 1.25 in hail · 3 events
- Flooding and Heavy Rain in Georgia, July 31, 20154 events
- Flash Flood and Damaging Winds in Texas, July 31, 201554 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592951.